Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 220, NWS Kansas City, MO

October 6, 2017Andrew County, Buchanan County, Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this river flood warning at Oct 6, 2017, 10:16 AM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It took effect at Oct 8, 2017, 1:25 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Oct 6, 2017, 10:16 AM CDT (15:16 UTC)
In effect from
Oct 8, 2017, 1:25 AM CDT
Expired
Oct 11, 2017, 4:25 PM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Joseph (SJSM7).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

157 
WGUS43 KEAX 061516
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1016 AM CDT Fri Oct 6 2017


...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-071516-
/O.NEW.KEAX.FL.W.0220.171008T0738Z-171011T2125Z/
/SJSM7.1.ER.171008T0738Z.171009T0600Z.171010T2125Z.NO/
1016 AM CDT Fri Oct 6 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at St Joseph.
* from late Saturday night to Wednesday afternoon.
* At  9:30 AM Friday the stage was 10.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 18.8 feet by early Monday morning. The 
  river will fall below flood stage by Tuesday afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   10.8   Fri 09 AM   18.8 early Monday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

$$
7 follow-up statements
194 
WGUS83 KEAX 070227
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
927 PM CDT Fri Oct 6 2017

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-080227-
/O.EXT.KEAX.FL.W.0220.171008T1800Z-171011T0700Z/
/SJSM7.1.ER.171008T1800Z.171010T0000Z.171011T0700Z.NO/
927 PM CDT Fri Oct 6 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* from Sunday afternoon to late Tuesday night.
* At  8:30 PM Friday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and 
  continue to rise to near 18.7 feet by Monday evening. The river 
  will fall below flood stage by Tuesday evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   13.2   Fri 08 PM   18.7 Monday evening
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$
274 
WGUS83 KEAX 071525
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 AM CDT Sat Oct 7 2017



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-081525-
/O.EXT.KEAX.FL.W.0220.171008T0831Z-171012T1000Z/
/SJSM7.1.ER.171008T0831Z.171009T1200Z.171011T1000Z.NO/
1025 AM CDT Sat Oct 7 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* from late tonight to late Wednesday night.
* At  9:30 AM Saturday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 20.1 feet by Monday morning. The river will fall below
  flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   14.9   Sat 09 AM   20.1 Monday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC005-087-081524-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171009T0349Z/
/FFXM7.2.ER.171006T1156Z.171008T0000Z.171008T0349Z.NO/
1025 AM CDT Sat Oct 7 2017

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Sunday evening.
* At  9:15 AM Saturday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
  evening. The river will fall below flood stage tonight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   18.9   Sat 09 AM   20.0 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
912 
WGUS83 KEAX 080241
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
941 PM CDT Sat Oct 7 2017


...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-090241-
/O.EXT.KEAX.FL.W.0220.171008T0625Z-171011T1730Z/
/SJSM7.1.ER.171008T0625Z.171009T1800Z.171011T1730Z.NO/
941 PM CDT Sat Oct 7 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* from late tonight to Wednesday afternoon.
* At  8:30 PM Saturday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 19.9 feet by early Monday afternoon. The 
  river will fall below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   15.8   Sat 08 PM   19.9 early Monday afternoon
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$
496 
WGUS83 KEAX 081515
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1015 AM CDT Sun Oct 8 2017



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-091515-
/O.EXT.KEAX.FL.W.0220.000000T0000Z-171011T2100Z/
/SJSM7.1.ER.171008T0545Z.171010T0000Z.171010T2100Z.NO/
1015 AM CDT Sun Oct 8 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Wednesday afternoon.
* At  9:30 AM Sunday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by 
  Monday evening. The river will fall below flood stage Tuesday 
  afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   18.0   Sun 09 AM   18.4 Monday evening
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$
147 
WGUS83 KEAX 090201
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
901 PM CDT Sun Oct 8 2017


...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-100201-
/O.EXT.KEAX.FL.W.0220.000000T0000Z-171011T0000Z/
/SJSM7.1.ER.171008T0545Z.171008T1900Z.171010T0000Z.NO/
901 PM CDT Sun Oct 8 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Tuesday evening.
* At  8:30 PM Sunday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   17.6   Sun 08 PM   17.5 early Monday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$
952 
WGUS83 KEAX 091527
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1027 AM CDT Mon Oct 9 2017



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-101527-
/O.CON.KEAX.FL.W.0220.000000T0000Z-171011T0000Z/
/SJSM7.1.ER.171008T0545Z.171008T1900Z.171010T0000Z.NO/
1027 AM CDT Mon Oct 9 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Tuesday evening.
* At  9:30 AM Monday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   17.3   Mon 09 AM   17.3 this afternoon
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$
650 
WGUS83 KEAX 100156
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
856 PM CDT Mon Oct 9 2017

...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-100226-
/O.CAN.KEAX.FL.W.0220.000000T0000Z-171011T0000Z/
/SJSM7.1.ER.171008T0545Z.171008T1900Z.171009T2330Z.NO/
856 PM CDT Mon Oct 9 2017

The Flood Warning is cancelled for
  The Missouri River at St Joseph.
* At  8:30 PM Monday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:30 PM Monday.
* Forecast...The river will continue to fall to 15.6 feet by 
  Wednesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   16.9   Mon 08 PM   16.8 early Tuesday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:25 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 6, 6:25 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
625 AM CDT Fri Oct 6 2017

.Discussion...
Issued at 328 AM CDT FRI OCT 6 2017

Scattered showers and a occasional isolated thunderstorms are
affecting much of the CWA early this morning. This will continue to
be the case through the course of the day today as showers will
continue to develop out ahead of a stationary boundary which is
extending across southern Iowa into northern Kansas. These
showers/storms will continue to be fueled by a weak southwesterly
LLJ that will remain present over the area through the day. The area
will remain in the warm sector today allowing temperatures to rise
into the mid 70s to near 80 despite overcast skies. Heavier rain is
then expected for tonight as a upper level trough digs through the
Plains states and forces the stationary front back towards the CWA
as a cold front. PWATs tonight will be in the 1.75"-2.00" range so
storms that develop along and out ahead of the front tonight will be
very efficient. The potential for additional heavy rain across
northwestern and north central Missouri where widespread 1 to 3
inches has already fallen will continue the concern for flooding
across those areas. Consequently, the flood watch will remain in
effect until Saturday morning. The cold front and storms is then
expected to exit the area by Saturday afternoon with seasonable
highs in the upper 60s and lower 70s. Southerly flow is then
expected to quickly return on Sunday allowing temperatures to return
to well above normal with highs in the upper 70s to lower 80s.

The beginning of next work week will begin unsettles as models
depict another upper level trough moving through central Plains.
This trough will force another cold front through the area and bring
another round of showers and storms in the late Monday through
Tuesday timeframe. Highs by Tuesday will be in the 60s and will
remain in the 60s on Wednesday as surface high pressure builds into
the region. However, downsloping westerly flow should allow
temperatures to rebound into the lower 70s on Thursday.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 625 AM CDT FRI OCT 6 2017

Sct lgt shra will prevail at the TAF site until late morning with
cigs around 4kft. The afternoon and evening hours should remain
relative dry with just a stray shower possible otrw VFR cigs
should continue to prevail. Winds will be out of the south around
10kts this morning but increase to around 15kts with gusts to
20-25kts. Tonight a cold front will approach the terminals.
Thunderstorms with mod-hvy rain will develop out ahead of the
front and move into the terminals btn 04Z-06Z. MVFR cigs/vis are
expected to accompany those storms. Mod-hvy rain showers will
persist for a few hours before becmg lgt btn 08Z-10Z. MVFR cigs
are then expected thru the remainder of the TAF pd with IFR cigs
at STJ.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Saturday morning for KSZ025-102.

MO...Flood Watch through Saturday morning for MOZ001>006-011>015-020.

&&

Discussion...73
Aviation...73
Hazardous weather outlook, Oct 6, 5:09 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Fri Oct 6 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Fri Oct 6 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 On and off storms are expected today, with a line of storms
producing moderate to heavy rain moving through overnight. An
additional 1-3 inches of rain is expected with locally higher
amounts possible in northwest MO and northeast KS. Therefore, a Flood
Watch remains in effect through Saturday morning for these areas.
Other areas could see up to 1 inch of rain. Storms should move out
quickly Saturday. No severe weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Dry conditions are expected Saturday evening through Sunday. The
next chance for storms returns early next week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:35 AM CDTRiver Flood WarningEAXAtchison, Holt69 hr

Nearby

River Flood Warnings in Missouri, 2017River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.